News

< Back to News to Know

Sleep and Medication May Help Migraine-Related Dizziness

Q. Even after a migraine attack my balance is still off, sometimes for days.  Is this a common problem?

A. Dizziness and balance being off in a way that is hard to describe is not an uncommon neurological symptom that can occur before, during, or after a migraine attack. When these symptoms or others such as fatigue, mood changes or trouble thinking straight persist after the headache, they are sometimes called a “migraine hangover.” A good night’s sleep or a mild long-acting triptan, such as naratriptan or frovatriptan, may resolve these symptoms, as they may be a sign that the migraine has not gone completely away.

These conditions are rarely a side effect of the medication that is being used to abort or prevent the migraine. A change to another abortive or preventative medication may be more effective or produce fewer side effects.

David S. Larsen, MD
Center for Headache Medicine
Chicago, Illinois

No Comments

Sorry, the comment form is closed at this time.

Subscribe to our Monthly e-Newsletter

Gain access to the most current migraine and headache information, prevention,

treatment, research, and news.